Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and sex drive
Sep 22, 2004

Hello guys, I am Bisexual 37 years old man with 3 kids (girls) I have been HIV+ for about two years and I am on meds for a little over a year (Sutiva & Combivir) "I still have some side effect of sustiva, dizziness and wild dream" In August my CD4 was 608 and my viral load was 139. Here is my question: Prior to be HIV+ I use to have a very strong sex drive (that's what got me in trouble) (The good thing is none of my 3 daughters have contracted HIV neither my ex-wife, just me). Now I have almost no desirer for sex and if I do I cannot keep an erection more than 5~10 mn and the same if I masturbate, I hav to be quick before I lose interest and the erection too, I have no pain at all. My doctor checks my testosterones and its all normal. He gave me a simple of Viagra, but with no result. I just don't know what to do and it's also embarrassing. I have read few things but I don't know if it's true about HIV; medication and sex drive decreasing. Can you please give me some answers or any kind of advice? Thank you so much for your help.

Response from Dr. Conway

The first thing I worry about is whether there is whether there is a medical condition going on, such as a vascular problem or diabetes. You should go over this with your doctor in some detail, but I do not think this is the case for you.

As for the Viagra, I would be interested to know if you used the 100 mg dose on an empty stomach AND that it gave you a bit of a headache and flushing before I concluded that it didn't work. Otherwise, I would also want to know if you wake up in the morning with an erection, which would all point to your problem being stress and anxiety more than anything else.

If all of this still doesn't solve the problem, it could be your medications, perhaps the zidovudine part of Combivir. At your CD4 count, you could probably stop (at least for a bit of time, while watching your CD4 count) and see what happens.

Good luck...



Previous
Dying from Something Else
Next
please post

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement